Delayed Period

A menstrual cycle usually lasts between 21 to 35 days on an average for women. But, if the period has not arrived beyond 35 days, it is called delayed period. Pregnancy is not the only reason for a delay in period. Birth control pills, PCOD, stress, thyroid problems or other hormonal causes could be responsible.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Pregnancy test was negative. Why has it been 48 days since my last period?

Query: Hello doctor, My last period was 48 days before. Till now no period. Pregnancy kit tests are negative. I have completed Meprate 10 mg five days course. Still no period. What should I do? Please help. I am very stressed.  Read Full »


Dr. Prabha Ranjan

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I think you should test your blood for Hb %, sugar (fasting and postprandial), and prolactin for better evaluation. For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologis...  Read Full »

Bleed after 10 days of i-pill intake and missed my period now. When can I expect my next period?

Query: Hello doctor, I am a 21-year-old female. I had unprotected intercourse with my partner the day after my periods end and consumed an i-pill on the same day. I had a blood discharge after 10 days and it was there for three days. I expected my period dates to be between 19th to 24th of this month b...  Read Full »


Dr. Megha Tuli Gupta

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Taking i-pill during the first half of the period cycle results in early periods. The three days of bloody discharge you had was actually a light period which came earlier due to the i-pill. So, now expect your next period around a month after that bleed. No need to ...  Read Full »

Is a period with blood clots a sign of miscarriage?

Query: Hi doctor, I was due for my periods on 8th, but did not get till 16th. So, I went for pregnancy test which came out negative. On 17th, I got my periods with blood clots and crampy stomach pain which was not usual for me. Was it a miscarriage? If yes, what may be the reason?  Read Full »


Dr. Pooja Pardhi

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and can understand your health concern. As per your query, the pregnancy test was negative. So, no need to worry. It is not a miscarriage. To be on a safer side and to confirm that it is not miscarriage, I suggest you to check your serum...  Read Full »

What are the chances of pregnancy after taking two I-pills in two hours?

Query: Hi doctor, I had unsafe sex with my girlfriend. I am sure that I did not ejaculate but she did take an i-pill for safety. We had sex for the second time and now I guess that I might have ejaculated and so she took one more i-pill. So, in total she had two i-pills in a time gap of two hours. Now she ...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. If she has taken the i-pill within 24 hours of the intercourse and in her case twice within a gap of two hours then she has doubled the concentration of progesterone. Usually, a withdrawal bleed is seen within next five to seven days from the day of i-pill intake. As s...  Read Full »

Is there any medicine to get bleeding in case of delayed period?

Query: Hello doctor, I am a 24-year-old female. I missed my monthly periods for 10 days. Is there any medicine to get periods quickly?  Read Full »


Dr. Gowrimeena

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. From the information you have provided, your periods are delayed by 10 days. You have not mentioned whether you are sexually active and pregnancy is a possibility. If that is the case, please do a urine pregnancy test and consult a gynecologist irrespective of the r...  Read Full »

I did not get period after taking Cytotec for abortion. Why?

Query: Hello doctor, I got pregnant in march this year and got it aborted through medicines (Cytotec). I took two doses as the first dose failed to work. Till this month, my monthly period cycle was absolutely fine. I was supposed to have periods on the 21st of june. Still I have not got my periods. I did...  Read Full »


Dr. Kamalpreet Kaur Nagpal

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Health issues because of abortion pills are that you may continue to bleed for 16 days or so, and also there may be incomplete abortion or some times no effect at all (failure) as you have already experienced. So it is not possible to continue pregnancy also after ta...  Read Full »

Why is my period late after having intercourse for the first time?

Query: Hi doctor, I had sex for the first time.¬†After that, I did not get my periods yet. I went to a gynecologist. She had taken my blood sample and it was negative. But, still I have not gotten my periods and it has been a week ahead. What could be the reason for my late periods?  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. As the serum beta hCG levels are less than 3 mIU/mL, the pregnancy is definitely ruled out. The delay in the menses is mostly due to sex induced stress after the first time when reproductive hormones readjust themselves. The menses can get delayed even up to two we...  Read Full »

My period is delayed after taking I-pill. Am I pregnant?

Query: Hello doctor, I am 25 years old. I had unprotected sex with my fiance two months back. I took an I-pill because those were unsafe days. I got my periods but with very light bleeding. Again we had unprotected sex a month later thinking those are safe days. But to my horror I missed my dates. I took ...  Read Full »


Dr. Sabita Laskar

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I-pill may give rise to irregular cycle at times. Specially if it does not bring about withdrawal bleeding. Regarding you not getting your period till date I am a little concerned here. As you have mentioned you had little bleeding during the last cycle, then your ov...  Read Full »

What are the chances of pregnancy through rubbing the penis on the vagina?

Query: Hi doctor, I had unprotected sex with my partner without any penetration. I rubbed my penis over her vagina. I might have a little semen present in it. She usually has a periods cycle of 33 to 35 days. But her periods got delayed this month. Is she pregnant? Why is there a delay in her periods? Is ...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Just touching or rubbing will not cause pregnancy. So relax and do not worry. The delay occurs due to hormonal changes. It happens due to stress and strain.  Read Full »

Is it possible to ovulate late with missing period?

Query: Hello doctor, My LMP was a few months back. I did not get periods after that. We thought I was further along when I found out I was pregnant a month later. I went for an ultrasound and there was nothing on the screen. I went back three weeks later and the baby was measuring 6 weeks 1 day. Is it pos...  Read Full »


Dr. Sonal Prasad

Childbirth Educator, Lactation Counselor, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Congratulations on your conception. Yes, it is possible to ovulate late. In fact one of the causes of delayed periods is delayed ovulation. Make sure you take your Folic acid supplements and get your routine investigations of pregnancy done (blood group, complete blo...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.